Georgia, 2019

Damaging Wind in Georgia, June 24, 2019

June 24, 2019 · NWS JAX · 1 event in 1 county or zone

A fading squall line with drier air produced a lone severe storm over Clinch and Echols counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A fading squall line with drier air produced a lone severe storm over Clinch and Echols counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 24, 2:43 PM EST, 4 hours 17 minutes earlier.

Area forecast discussion, Jun 24, 2:43 PM EST, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
343 PM EDT Mon Jun 24 2019

.NEAR TERM /Tonight and Tomorrow morning/...

The squall line approaching the region from out of the northwest
has shown signs of weakening and any showers or storms that will
develop later tonight as a result of its passing will likely
occur over the northernmost breakfast counties and move west.
Aside from this, mostly clear skies are expected for the remainder
of the day. Overnight low temperatures are expected to drop down
into the mid to lower 70s for inland areas and in the upper 70s
for coastal areas. Patchy fog is possible for inland areas during
the early morning hours, but widespread fog is not expected.

.SHORT TERM /Tuesday through Thursday/......

Primarily dry and warm conditions on Tuesday and Wednesday with
PWAT values ranging between 1.0 and 1.5 inches. There will be a
chance for convection to develop in the area around Marion County
and also along Florida's coastal counties overnight as a cutoff
low, bringing in instability and moisture enters into the ridge
axis rotation from out of the northeast. Conditions will be mostly
dry on Wednesday with chances for precipitation and storms
increasing on Thursday. High temperatures for the midweek will
start in the mid to upper 90s and cool slightly on Thursday with
high temps in the lower to mid 90s for inland areas and in the
upper 80s along the coastline. Overnight low temperatures will
largely range between the mid to low 70s. Apparent high temps of
about 105 are possible on Tuesday, with the apparent temps
dropping to about 100 degrees on Wednesday.

.LONG TERM /Friday through Sunday/...

Wet conditions are expected to return this weekend as the high
pressure ridge axis begins to weaken on Friday, resulting in a
flow shift to out of the southwest by Sunday, and allowing for troughing
from out of the south- southeast to move in over the area
bringing in showers and thunderstorms, with the strongest chance
for developments occurring in conjunction with the sea breeze
during the afternoon and evening hours due to an overall weak
pressure gradient. Max temperatures for the weekend are expected
to cool slightly by Sunday and remain mostly within seasonable
norms, with temps ranging between the upper 80s and mid 90s.
Overnight low temperatures will range largely between the upper
60s and low 70s. Apparent temps are not expected to get much
higher than 100 degrees, this weekend.

&&

.AVIATION...

Light westerly flow expected with sea breezes pushing through
KSGJ, KSSI, and KCRG during the afternoon. Some potential for
patchy fog at interior TAF sites toward dawn, otherwise VFR
conditions expected.

&&

.MARINE...

Weak flow across the waters under surface high pressure keeps
seas low to start the work week. Moisture and thunderstorm
chances increase throughout the week as northerly flow turns to
the southeast.

Rip Currents: Low risk of rip currents through midweek.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  98  73  95  72 /   0  20  10   0
SSI  95  78  94  77 /   0   0  20  10
JAX  98  75  97  75 /   0   0  30  10
SGJ  94  76  93  76 /   0   0  40  20
GNV  96  75  96  74 /   0   0  30  20
OCF  95  74  95  74 /   0   0  30  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Corless/Peterson/Enyedi

In the hours before

Special weather statement, Jun 24, 6:13 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
713 PM EDT Mon Jun 24 2019

GAZ149-163-250000-
Atkinson GA-Clinch GA-
713 PM EDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATKINSON AND
NORTHWESTERN CLINCH COUNTIES UNTIL 800 PM EDT...

* At 713 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Willacoochee to near Lakeland to near Valdosta. Movement was east
  at 35 mph.

* Wind gusts of 50 to 55 mph possible with these storms.

* Locations impacted include...
  Homerville, Pearson and Du Pont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3132 8278 3105 8271 3082 8283 3084 8286
      3087 8297 3118 8297 3119 8305 3123 8305
      3128 8303 3130 8305
TIME...MOT...LOC 2313Z 281DEG 30KT 3138 8312 3109 8310 3091 8327

NELSON
Special weather statement, Jun 24, 6:31 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
731 PM EDT Mon Jun 24 2019

FLZ020-GAZ162-250015-
Hamilton FL-Echols GA-
731 PM EDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON AND ECHOLS
COUNTIES UNTIL 815 PM EDT...

* At 731 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near I-75
  At Exit 16 to 11 miles west of Lake Park to 10 miles west of
  Madison. Movement was east at 30 mph.

* Small hail and wind gusts of 50 to 55 mph possible with these
  storms.

* Locations impacted include...
  Jasper, Jennings, Statenville, Suwannee River State Park, Mayday,
  Blue Springs and Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3063 8314 3079 8313 3081 8310 3085 8309
      3085 8301 3087 8297 3084 8285 3081 8283
      3058 8287 3043 8304 3043 8312 3039 8317
      3041 8318 3042 8322 3046 8322 3047 8324
      3055 8326 3059 8326 3063 8329
TIME...MOT...LOC 2331Z 278DEG 27KT 3085 8341 3066 8340 3042 8359

NELSON
Special weather statement, Jun 24, 6:55 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
755 PM EDT Mon Jun 24 2019

GAZ162-163-350-250030-
Clinch GA-Echols GA-Southern Ware GA-
755 PM EDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECHOLS AND CENTRAL
CLINCH COUNTIES UNTIL 830 PM EDT...

* At 755 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Du Pont, or near Homerville,
  moving east at 25 mph.

* Wind gusts of 50 to 55 mph possible with this storm.

* Locations impacted include...
  Fargo and Needmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3082 8283 3098 8274 3101 8256 3101 8253
      3059 8258 3061 8286
TIME...MOT...LOC 2355Z 278DEG 23KT 3095 8278

NELSON

The radar

The Moody AFB radar (KVAX), 7 km away, was scanning. The volume nearest the first event began at 00:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Echols

When
June 24, 7:00 PM EST
Where
Echols County, 0.91 mi NW of Mayday
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
30.830, -83.010

Power lines were blown down via the REA crew. The time of damage was based on radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2019Every state in 2019This day in weather historyWarnings in Georgia, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 823580.